MAUDE Adverse Event Report: Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic

Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic
Catalog Number 697G
Medical Device Problem Codes Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown plastic surgery procedure on (b)(6) 2026 and suture was used.It was reported, before an unknown plastic surgery, the issue was discovered when tried to use the product.Out of the entire box (containing 12 packages), two packs had already been opened.The plastic at the bottom was bent where the green stripe was cut, and the needle was pointing upwards.The same condition is visible from the outside on the remaining 10 packages.As the distribution agency has confirmed at hand that all products are bent, the product involved is reported the entire 12 packages.The product was not used for the patient.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.Additional information was requested, the following was obtained: - please describe the sterile packaging: - were there any issues with the seal of the sterile packaging? no.This issue is needle deformation.- are there any tears/holes in the sterile packaging? no - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(6).- please provide the source or name of person providing answers to follow-up questions: (b)(4).The manufacturing record evaluation was performed for the finished device lot number and identified a ncr related to the reported incident.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The final quality release criteria were met before this batch was released for distribution.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with ten (10) unopened samples were received for analysis.Product code 697g.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: and no anomalies or defects were found on the overwrap packets.The packets were opened and the needles were removed from their trays, examination revealed that all needles exhibited bending at the body and swage area.Four photos were provided for analysis showing one tray apparently distorted for product code 697.Based on the information currently available, bending needles were identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ETHILON
Common Device Name
Suture, Nonabsorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50859075
Report Number2210968-2026-09305
Device Sequence Number9508754
Product Code GAR
UDI-Device Identifier10705031008540
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Remedial Action Recall
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number697G
Device Lot Number10B3QS
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/25/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2648650-09/22/2026-002-R
Patient Sequence Number1
Patient SexUnknown